Jacobi Maaß forms



In this paper, we give a new definition for the space of non-holomorphic Jacobi Maaß forms (denoted by J k,m nh ) of weight k∈ℤ and index m∈ℕ as eigenfunctions of a degree three differential operator \(\mathcal{C}^{k,m}\) . We show that the three main examples of Jacobi forms known in the literature: holomorphic, skew-holomorphic and real-analytic Eisenstein series, are contained in J k,m nh . We construct new examples of cuspidal Jacobi Maaß forms F f of weight k∈2ℤ and index 1 from weight k−1/2 Maaß forms f with respect to Γ0(4) and show that the map f F f is Hecke equivariant. We also show that the above map is compatible with the well-known representation theory of the Jacobi group. In addition, we show that all of J k,m nh can be “essentially” obtained from scalar or vector valued half integer weight Maaß forms.


Jacobi forms Maass forms Jacobi group Automorphic representation 

Mathematics Subject Classification (2000)

11F50 11F37 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Arakawa, T.: Real Analytic Eisenstein series for the Jacobi Group. Abh. Math. Semin. Univ. Hambg. 60, 131–148 (1990) MATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Arakawa, T.: Saito-Kurokawa lifting for odd weights. Comment. Math. Univ. St. Paul 49(2), 159–176 (2000) MATHMathSciNetGoogle Scholar
  3. 3.
    Berndt, R.: On the characterization of skew-holomorphic Jacobi forms. Abh. Math. Semin. Univ. Hambg. 65, 301–305 (1995) MATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Berndt, R., Böcherer, S.: Jacobi forms and discrete series representation of the Jacobi group. Math. Z. 204(1), 13–44 (1990) MATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Berndt, R., Schmidt, R.: Elements of the Representation Theory of the Jacobi Group. Progress in Mathematics, vol. 163. Birkhauser, Basel (1998) MATHGoogle Scholar
  6. 6.
    Borho, W.: Primitive and vollprimitive Ideale in Einhüllenden von \(\mathfrak{sl}(5,\mathbb{C})\) . J. Algebra 43, 619–644 (1976) MATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Bringmann, K., Conley, C., Richter, O.: Maaß Jacobi forms over complex quadratic fields. Math. Res. Lett. 14(1), 137–156 (2007) MATHMathSciNetGoogle Scholar
  8. 8.
    Bruelmann, S., Kuss, M.: On a conjecture of Duke-Imamoglu. Proc. AMS 128, 1595–1604 (2000) CrossRefGoogle Scholar
  9. 9.
    Dulinski, J.: L-functions for Jacobi forms on ℋ×ℂ. Results Math. 31(1–2), 75–94 (1997) MATHMathSciNetGoogle Scholar
  10. 10.
    Eichler, M., Zagier, D.: The Theory of Jacobi Forms. Progress in Mathematics, vol. 55. Birkhauser, Boston (1985) MATHGoogle Scholar
  11. 11.
    Gan, W.-T.: The Saito-Kurokawa space of PGSp4 and its transfer to inner forms. In: Eisenstein Series and Applications. Prog. Math., vol. 258, pp. 87–123. Birkhauser, Boston (2008) CrossRefGoogle Scholar
  12. 12.
    Gelbart, S.: Automorphic Forms on Adele Groups. Annals of Mathematics Studies, vol. 83. Princeton University Press, Princeton (1975) MATHGoogle Scholar
  13. 13.
    Ikeda, T.: On the lifting of elliptic cusp forms to Siegelcusp forms of degree 2n. Ann. Math. (2) 154(3), 641–681 (2001) MATHCrossRefGoogle Scholar
  14. 14.
    Katok, S., Sarnak, P.: Heegner points, cycles and Maaß forms. Isr. Math. J. 84, 237–268 (1993) MathSciNetGoogle Scholar
  15. 15.
    Kohnen, W.: Modular forms of half integer weight on Γ0(4). Math. Ann. 248, 249–266 (1980) MATHCrossRefMathSciNetGoogle Scholar
  16. 16.
    Magnus, W., Oberhettinger, F., Soni, R.P.: Formulas and Theorems for the Special Functions of Mathematical Physics, 3rd edn. Die Grundlehren der mathematischen Wissenschaften, Band 52 (1966) Google Scholar
  17. 17.
    Martin, Y.: A converse theorem for Jacobi forms. J. Number Theory 61(1), 181–193 (1996) MATHCrossRefMathSciNetGoogle Scholar
  18. 18.
    Pitale, A.: Lifting from \(\widetilde{\mathrm{SL}}_{2}\) to GSpin(1,4). Int. Math. Res. Not. 63, 3919–3966 (2005) CrossRefMathSciNetGoogle Scholar
  19. 19.
    Shimura, G.: On modular forms of half integral weight. Ann. Math. (2) 97, 440–481 (1973) CrossRefMathSciNetGoogle Scholar
  20. 20.
    Skoruppa, N.-P.: Developments in the Theory of Jacobi Forms. Automorphic Functions and Their Applications, Khabarovsk, pp. 167–185 (1990) Google Scholar
  21. 21.
    Waldspurger, J.-L.: Sur les coefficients de Fourier de formes modulaires de poids demi-entier. J. Math. Pures Appl. 60, 375–484 (1981) MATHMathSciNetGoogle Scholar
  22. 22.
    Waldspurger, J.-L.: Correspondance de Shimura et quaternions. Forum Math. 3, 219–307 (1991) MATHMathSciNetCrossRefGoogle Scholar
  23. 23.
    Yang, J.-H.: A note on Maaß Jacobi forms. Kyungpook Math. J. 43(3), 547–566 (2003) MATHMathSciNetGoogle Scholar

Copyright information

© Mathematisches Seminar der Universität Hamburg and Springer 2008

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of OklahomaNormanUSA

Personalised recommendations